Constructing families of long continued fractions

Daniel J. Madden

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


This paper describes a method of constructing an unlimited number of infinite families of continued fraction expansions of the square root of D, an integer. The periods of these continued fractions all have identifiable sub patterns repeated a number of times according to certain parameters. For example, it is possible to construct an explicit family for the square root of D(k, l) where the period of the continued fraction has length 2kl - 2. The method is recursive and additional parameters controlling the length can be added.

Original languageEnglish (US)
Pages (from-to)123-147
Number of pages25
JournalPacific Journal of Mathematics
Issue number1
StatePublished - Mar 2001

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Constructing families of long continued fractions'. Together they form a unique fingerprint.

Cite this